News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Rheumatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Rheumatology Answers List

Forum Name: Rheumatology Topics

Question: Muscle Spasms - Just had Ablation - Heart Related???


 knordby - Wed Oct 26, 2005 4:30 pm

I am 25yr old female and just had an ablation done for SVT 3 months ago. Well, over the last 2 months I've been experiencing muscle spasms in my legs and left shoulder. I called my cardiologist a month ago and he advised they weren't heart related (probably related to stress) and they would go away, but they haven't. I'm not experiencing much pain, just a little in my left shoulder, but nothing bad. I'm concerned that these muscle spasms have something to do with my heart. If not is it possible that I am deficient in some sort of vitamin/mineral?
 Dr. Safaa Mahmoud - Thu Aug 10, 2006 5:05 pm

User avatar Hello,

It would have bean easier if you could inform us more about the character of this pain, like the onset, the course, if it is related to certain movement or at rest, what aggrevates, what help alleviate.

- In most of the cases strain of the back muscles and ligaments, is the primary cause. This usually results from wrong or heavy lifting, or following a sudden improper movement or wrong posture.

Muscle spasm alone can cause the pain which can be an unidentified cause.

In these cases, self care and avoiding the precipitating cause will lead to a gradual but clear improvement in the pain. Home treatment includes the use of analgesics, cold or hot therapy.
Rest for maximum two days is also beneficial. If no improvement, other causes like arthritis should be investigated.

- In your condition if the pain is related to activity and it stops you from working, I would consider the exclusion of Intermittent claudication and vascular causes, a possible complication of the Radiofrequency Catheter Ablation.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here